Novel Insights from Clinical Experience
Induction of Tolerance to Warfarin after Anaphylaxis with a Desensitization ProtocolJameson T. · Siri D.
Department of Internal Medicine, Southern Illinois University School of Medicine, Springfield, Ill., USA
Do you have an account?
- Rent for 48h to view
- Buy Cloud Access for unlimited viewing via different devices
- Synchronizing in the ReadCube Cloud
- Printing and saving restrictions apply
Rental: USD 8.50
Cloud: USD 20.00
Article / Publication Details
Warfarin hypersensitivity is exceedingly rare. A 59-year-old male with acute renal infarction and a history of allergy to warfarin underwent evaluation, confirming presence of warfarin hypersensitivity. Induction of tolerance to warfarin was successfully completed using an oral desensitization protocol, which has not previously been reported.
© 2010 S. Karger AG, Basel
- Antony SJ, Krick SK, Mehta PM: Unsual cutaneous adverse reaction to warfarin therapy. South Med J 1993;86:1413–1414.
- Sheps SG, Gifford RW Jr: Urticaria after administration of warfarin sodium. Am J Cardiol 1959;3:118–120.
- Hazanov N, Somin M, Attali M, et al: Acute renal embolism. Forty-four cases of renal infarction in patients with atrial fibrillation. Medicine 2004;83:292–299.
- Lessman RK, Johnson SF, Coburn JW, Kaufman JJ: Renal artery embolism: clinical features and long-term follow-up of 17 cases. Ann Intern Med 1978;89:477–482.
Article / Publication Details
Copyright / Drug Dosage / DisclaimerCopyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug.
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.